Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jan 10, 2013, 10:31 AM PST. It took effect at Jan 11, 2013, 1:00 AM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 10:31 AM PST (18:31 UTC)
- In effect from
- Jan 11, 2013, 1:00 AM PST
- Expired
- Jan 12, 2013, 4:00 AM PST
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 9:30 AM PST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 10, 9:30 AM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST THU JAN 10 2013
.SYNOPSIS...
UPPER-LEVEL LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE REGION
TODAY AND PERSIST THROUGH MONDAY...BRINGING MUCH COLDER AIR AND
GUSTY WINDS ACROSS SOUTHERN CALIFORNIA. SOME SHOWERS WILL CONTINUE
WEST OF THE MOUNTAINS TODAY...AND SEVERAL INCHES OF SNOW AND STRONG
WINDS IN THE MOUNTAINS WILL PRODUCE WINTER STORM CONDITIONS AT TIMES
TODAY INTO THIS EVENING. SOME SNOW WILL EVEN FALL IN THE HIGH DESERT
AROUND APPLE VALLEY. GUSTY WINDS WILL AFFECT ALL AREAS...WITH THE
STRONGEST WINDS ON THE DESERT SLOPES OF THE MOUNTAINS THROUGH THIS
EVENING. COLD WEATHER WILL PREVAIL THROUGH MONDAY...WITH BELOW
FREEZING TEMPERATURES OVERNIGHT IN THE VALLEYS...LOWER DESERTS AND
EVEN SOME COASTAL AREAS. STRONG NORTHEAST WINDS ARE EXPECTED EARLY
NEXT WEEK AS THE TROUGH OF LOW PRESSURE EXITS TO THE SOUTHEAST...AND
WARMER WEATHER WILL RETURN TUESDAY AND WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
COLD FRONT WAS PASSING THROUGH THE AREA WITH MOSTLY LIGHT
PRECIPITATION HAVING OCCURRED IN MOST AREAS EXCEPT THE LOWER
DESERTS. SO FAR...CABLE CANYON IN THE SBD COUNTY FOOTHILLS HAS 0.47
IN. OF RAIN...AND LYTLE CREEK HAS 0.44 IN. SNOW WAS FALLING ALREADY
IN THE APPLE VALLEY/HESPERIA AREAS...WITH SNOW LEVELS RANGING FROM
3000 FEET IN SBD COUNTY TO 5000-6000 FEET IN RIV/SAN DIEGO COUNTIES.
LOOKS LIKE 2-5 INCHES OF SNOW LOOKS GOOD FOR THE MOUNTAINS...WITH
THE WINDS BEING THE BIGGEST THREAT AS GUSTS WERE ALREADY OVER 50 MPH
IN SOME AREAS...WITH EXPECTED LOCAL GUSTS OVER 65 MPH IN THE
MTNS/DESERTS WHEN THE MTN WAVES IS STRONGEST BETWEEN ABOUT NOON AND
4 PM...WITH GRADIENT WINDS GIVING GUSTS AT TIMES OVER 50 MPH AFTER
THAT. COASTAL AREAS WILL HAVE SOME GUSTS OVER 40 MPH...ESPECIALLY
NEAR THE BEACHES. IN THE MTNS...THE WINDS WILL RESULT IN SOME
BLOWING SNOW...AND FOG WILL ALSO REDUCE VISIBILITIES UP THERE.
HENCE...THE WINTER STORM WARNING IN THE MTNS COVERS THE COMBINATION
OF WIND...SNOW AND BLOWING SNOW...EVEN THOUGH SNOW AMOUNTS WILL
MOSTLY BE BELOW 6 INCHES. THE MODELS HAVE MOST PRECIP ENDING BY 4 PM
TODAY EXCEPT IN MOSTLY SOUTHERN/CENTRAL SAN DIEGO COUNTY AND THE
MTNS AS FAR NORTH AS SBD COUNTY. SOUTHERN/CENTRAL SAN DIEGO COUNTY
WILL BE THE LAST AREAS WITH PRECIP...AROUND MIDNIGHT. SNOW LEVELS
COULD FALL BELOW 3000 FEET THIS EVENING...BUT SNOW AMOUNTS WILL BE
LIGHT IN THOSE AREAS OF SAN DIEGO COUNTY STILL GETTING PRECIP.
THE COLD WILL BE THE BIG THREAT THIS WEEKEND. FOR TONIGHT...THERE
WILL BE ENOUGH ONSHORE FLOW TO KEEP THE AIR MIXED ENOUGH TO PREVENT
A FREEZE EXCEPT IN THE USUAL COLD SPOTS LIKE RAMONA...SAN PASQUAL
VALLEY...PERRIS...ETC...SO WILL ONLY ISSUE A FROST ADVISORY TONIGHT
IN THE VALLEYS. FOR FRIDAY NIGHT...WINDS WILL BE LIGHTER...EXCEPT
LOCALLY BELOW PASSES/CANYONS...AND 850 MB TEMPS ARE -2 TO -4 DEG
C...SO MOST VALLEY AND LOWER DESERT LOCATIONS SHOULD BE BELOW
FREEZING...WITH SOME NORMALLY COLDEST AREAS IN THE LOWER TO MID 20S.
SOME COLDER LOCATIONS NEAR THE SAN DIEGO COUNTY COAST...SUCH AS
OCEANSIDE...AND PARTS OF INLAND ORANGE COUNTY SHOULD BE AT/BELOW
FREEZING. HENCE...WILL ISSUE A FREEZE WATCH FOR COASTAL/VALLEY/LOWER
DESERT LOCATIONS FOR FRIDAY NIGHT. SIMILAR CONDITIONS ARE EXPECTED
SATURDAY NIGHT AS WELL. A SHORTWAVE IS EXPECTED TO MOVE BY TO THE
NORTHEAST FRIDAY NIGHT WHICH COULD RESULT IN SOME MID-LEVEL MOISTURE
INTERACTING WITH N/E SLOPES IN SBD COUNTY...SO WILL CONTINUE WITH
SLIGHT CHANCE OF SNOW FOR THAT AREA...BUT CLOUD COVER FOR POINTS
FURTHER S/W SHOULD NOT BE ENOUGH TO MODIFY TEMPS. MORE SHORTWAVES
ARE PROGGED TO MOVE SOUTH...AND SOME MODEL SOLUTIONS...INCLUDING
00Z/06Z GFS BUT NOT THE 12Z...HAVE HAD PRECIP OVER OUR AREA SUN
NIGHT. WILL KEEP SLIGHT CHANCES SUN-MON...THE BIGGEST RISK APPEARS
TO BE MTN SNOW AS THERE WILL BE MID-LEVEL MOISTURE BUT NOT MUCH
LOW-LEVEL MOISTURE. THE CLOUDS COULD INCREASE NIGHTTIME TEMPS A BIT
SUN NIGHT.
LONGER RANGE...EXPECT THE TROUGH TO FINALLY EXIT TO THE E/SE EARLY
NEXT WEEK...BUT WITH THE LAST BIG SHORTWAVE MOVING THROUGH AROUND
MONDAY...THERE COULD BE STRONG NE WINDS ON THE BACK SIDE...POSSIBLY
EVEN A FULL-FLEDGE SANTA ANA WIND EVENT. WARMER WEATHER WILL
RETURN...ESPECIALLY TUE/WED...AS A HIGH-AMPLITUDE EAST-PAC HIGH
MOVES IN FROM THE NW.
&&
.AVIATION...
101731Z...THROUGH 11/0400 UTC COLD FRONT/UPPER TROUGH MOVING E
ACROSS SW CALIFORNIA.
AHEAD OF FRONT/TROUGH...MERGG BKN-OVC CLD LAYERS BETWEEN 1500-9000
FT MSL...MTNS OBSCD...VSBY 1-3SM IN RN/SN/BR...MIXED MULTIPLE FRZLVL
5000 AND 10000 FT MSL...MOGR UDDFS OVR MTNS AND DESERTS WITH WINDS
SW 25-50KT IN THE 4000-15000 FT MSL LAYER.
BEHIND FRONT/TROUGH...BKN-SCT CLD LAYERS 1500-7000 FT MSL. MTNS
OBSCD. ISOLD SHRA/SHSN WITH VSBY 5SM. MOGR UDDFS/SFC WIND GUSTS
+35KT WITH WINDS NW 25-45KT SFC TO 10000 FT MSL.
AFTER 11/0400 UTC...CONTG MOGR UDDFS ALL AREAS WITH WINDS NW 25-50KT
IN THE 2000-20000 FT MSL LAYER...POSSIBLE LLWS 11/0800-11/1600 UTC
OVER AIRPORTS AS SURFACE BASED INVERSIONS DEVELOP....OTHERWISE SCT
CLDS BETWEEN 3000-15000 FT MSL.
&&
.MARINE...
GALE FORCE WIND GUSTS STILL LIKELY OVER COASTAL WATERS....ESPECIALLY
THIS AFTERNOON AND EVENING. ALREADY GETTING GUSTS +25KT OVER OUTER
WATERS...EXPECT SAME ACROSS COASTAL LOCATIONS WITHIN NEXT HOUR. BY 2
PM THIS AFTERNOON...+40 KT GUSTS EXPECTED. SEAS STILL UNDER 6
FT...BUT EXPECTED TO DOUBLE IN HEIGHT DURING NEXT 6 TO 9 HOURS. SWAN
MODEL IS UNDERFORECASTING WAMIII GUIDANCE BY ABOUT 3 FEET. WENT WITH
THE WAMIII FOR PRODUCING GRIDS THROUGH SATURDAY AFTERNON THEN
SWITCHED TO SWAN MODEL. NO PROBLEMS REPORTED WITH THIS MORNINGS HIGH
TIDE. WILL PROBABLY DO SOME TWEAKING TO COASTAL FLOOD ADVISORY
WORDING AND HIGH SURF ADVISORY WITH THE NOON UPDATE. HIGHEST HIGH
TIDES THIS WEEK OCCUR FRIDAY MORNING. WILL ALSO BE ADDING A SMALL
CRAFT ADVISORY FOLLOWING THE EXPIRATION OF THE GALE WARNINGS.
LOOKING AT A DURATION OF MID FRIDAY AFTERNOON FOR PZZ750 AND UNTIL
EARLY SATURDAY MORNING FOR PZZ775.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR THE
RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WARNING UNTIL 3 AM PST FRIDAY FOR THE COACHELLA
VALLEY...SAN DIEGO COUNTY DESERTS.
FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
THE COACHELLA VALLEY...ORANGE COUNTY COASTAL AREAS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY DESERTS...
SAN DIEGO COUNTY VALLEYS.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR THE APPLE AND
LUCERNE VALLEYS.
WINTER WEATHER ADVISORY UNTIL 6 PM PST THIS EVENING FOR THE
APPLE AND LUCERNE VALLEYS.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR THE
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
EMPIRE...SAN DIEGO COUNTY VALLEYS.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
HIGH SURF ADVISORY UNTIL 11 AM PST SATURDAY FOR THE BEACHES IN
THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
AREAS.
COASTAL FLOOD ADVISORY UNTIL 11 AM PST SATURDAY FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
PZ...GALE WARNING UNTIL 1 AM PST FRIDAY FOR THE WATERS FROM SAN MATEO
POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 1 AM PST FRIDAY FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM.
&&
PUBLIC...MAXWELL
AVIATION/MARINE...BALFOURHazardous weather outlook, Jan 10, 4:00 AM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST THU JAN 10 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-110200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COLD LOW PRESSURE TROUGH WILL SINK SOUTH OVER THE REGION PRECEDED BY STRONG AND GUSTY WESTERLY WINDS...SHOWERS...AND LOW SNOW LEVELS DOWN TO AROUND 2500 FEET BY TONIGHT. SEE LAXNPWSGX AND LAXWSWSGX FOR FURTHER INFORMATION. HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AT TIMES DUE TO GUSTY WINDS...REDUCED VISIBILITY IN BLOWING SNOW AND SAND...AND ICY ROADS IN THE MOUNTAINS INCLUDING THE CAJON PASS AND PORTIONS OF I-8 THROUGH SAN DIEGO COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FOR FRIDAY THROUGH MONDAY...A COLD NORTH FLOW PATTERN WILL BRING LOCALLY STRONG GUSTY NORTH TO NORTHEAST WINDS AT TIMES BELOW PASSES AND CANYONS. OVERNIGHT LOW TEMPERATURES IN THE 20S IN WIND SHELTERED PORTIONS OF THE LOWER DESERTS AND INLAND VALLEYS...AND 30S IN WIND SHELTERED COASTAL AND WESTERN VALLEY AREAS. FOR THE BEACHES FOR FRIDAY MORNING THROUGH SATURDAY MORNING...HIGH ASTRONOMICAL TIDES COMBINED WITH HIGH SURF WILL BRING THE POSSIBILITY OF COASTAL FLOODING AROUND THE TIMES OF HIGHEST TIDES EACH MORNING. OVER THE OUTER COASTAL WATERS ON FRIDAY...NORTHWEST WINDS OF 20 TO 25 KTS AND ROUGH SEAS AROUND 10 FEET WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOWFALL AMOUNTS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:07 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Jan 10, 10:07 AM PST | Freeze Watch | SGX | Riverside, San Bernardino, San Diego | 18 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.